1841

102 / 10.21 ~ 10.27

 

藥物警訊

 

Duragesic (fentanyl) Patches: Drug Safety Communication - Packaging Changes to Minimize Risk of Accidental Exposure

 

AUDIENCE: Pharmacy, Patient


ISSUE: FDA is requiring color changes to the writing on Duragesic (fentanyl) pain patches so they can be seen more easily. FDA continues to learn of deaths from accidental exposure to fentanyl patches.


Patients and health care professionals are reminded that fentanyl patches are dangerous even after they’ve been used because they still contain high amounts of strong narcotic pain medicine. Accidental exposure to these patches can cause serious harm and death in children, pets, and others.


In an effort to minimize the risk of accidental exposure to fentanyl patches, FDA is requiring the manufacturer of Duragesic to print the name and strength of the drug on the patch in long-lasting ink, in a color that is clearly visible to patients and caregivers. The current ink color varies by strength and is not always easy to see. This change is intended to enable patients and caregivers to more easily find patches on patients’ bodies and see patches that have fallen off, which children or pets could accidentally touch or ingest. The manufacturers of generic fentanyl patches are being requested to make similar changes.


BACKGROUND: Duragesic (fentanyl) patch is a strong prescription pain medicine that contains a narcotic opioid. It is marketed under the brand-name Duragesic and also as generic products.


RECOMMENDATION: Patients should be aware that patches that are not stuck to the skin tightly enough may accidentally fall off a patient and stick to someone in close contact, such as a child. Used fentanyl patches require proper disposal after use - fold the patch, sticky sides together, and flush it down the toilet right away. See the FDA Drug Safety Communication for additional information, including recommendations for patients, caregivers, and health professionals, and a data summary.


Read the MedWatch safety alert, including links to the Drug Safety Communication and Consumer Update, at:http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm369457.htm


FDA要求廠商變更Durogesic 貼片上之文字顏色,使其更容易辨識。FDA將繼續了解因誤用fentanyl貼片而導致死亡的案例。


病人與醫療人員應注意已使用過之fentanyl貼片仍具有危險性,因其內含有大量的強效麻醉止痛劑成分。兒童、寵物及任何人誤用這些貼片可能會造成嚴重傷害或死亡。


FDA要求Durogesic廠商使用可讓病人及護理人員清楚分辨的顏色來印刷貼片上之藥品名稱及含量,以減低誤用fentanyl貼片的風險。目前貼片上的顏色依據不同含量區分,不太容易辨識。此目的為讓病人和護理人員更容易發現病人身上的貼片,且可觀察是否有脫落情況,以免兒童或寵物誤觸或誤食。學名藥廠商也被要求做類似的異動。


建議:病人應了解貼片若貼的不夠緊可能會不小心脫落並黏到如小孩等經常接觸的人身上。使用過的fentanyl貼片需妥善的處置,將貼片有黏性的那面對折黏起,並繳回醫院或藥局。


相關訊息與連結請參考FDA網址:http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm369457.htm
[Posted 09/24/2013]


資料來源:美國FDA之藥物安全警訊
資料提供:台大醫院藥劑部

 

回首頁